Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Reorthogonalization and stable algorithms for updating the Gram-Schmidt $ QR$ factorization

Authors: J. W. Daniel, W. B. Gragg, L. Kaufman and G. W. Stewart
Journal: Math. Comp. 30 (1976), 772-795
MSC: Primary 65F25
MathSciNet review: 0431641
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Numerically stable algorithms are given for updating the Gram-Schmidt QR factorization of an $ m \times n$ matrix $ A\;(m \geqslant n)$ when A is modified by a matrix of rank one, or when a row or column is inserted or deleted. The algorithms require $ O(mn)$ operations per update, and are based on the use of elementary two-by-two reflection matrices and the Gram-Schmidt process with reorthogonalization. An error analysis of the reorthogonalization process provides rigorous justification for the corresponding ALGOL procedures.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F25

Retrieve articles in all journals with MSC: 65F25

Additional Information

Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society